Alert archive / Virginia / Gale Warnings in 2012
Gale Warning 22, NWS Baltimore/Washington
NWS Baltimore/Washington issued this gale warning at Oct 30, 2012, 2:36 AM EDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2012, 2:36 AM EDT (06:36 UTC)
- Expired
- Oct 30, 2012, 1:29 PM EDT
- In force
- 11 hr
- Issued by
- NWS Baltimore/Washington
The text
As transmitted, in the capitals the NWS used until 2016.
293 WHUS71 KLWX 300636 MWWLWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 236 AM EDT TUE OCT 30 2012 ANZ534-537-543-301445- /O.CAN.KLWX.HF.W.0001.000000T0000Z-121031T0000Z/ /O.NEW.KLWX.GL.W.0022.121030T0636Z-121031T0000Z/ CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND- 236 AM EDT TUE OCT 30 2012 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HURRICANE FORCE WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE HURRICANE FORCE WIND WARNING HAS BEEN CANCELLED. * WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ535-536-301445- /O.CAN.KLWX.SR.W.0001.000000T0000Z-121031T0000Z/ /O.NEW.KLWX.GL.W.0022.121030T0636Z-121031T0000Z/ TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- 236 AM EDT TUE OCT 30 2012 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE STORM WARNING HAS BEEN CANCELLED. * WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ530>533-538>542-301445- /O.CAN.KLWX.HF.W.0001.000000T0000Z-121031T0000Z/ /O.NEW.KLWX.SR.W.0002.121030T0636Z-121031T0000Z/ CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- 236 AM EDT TUE OCT 30 2012 ...STORM WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HURRICANE FORCE WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE HURRICANE FORCE WIND WARNING HAS BEEN CANCELLED. * WINDS...48 TO 63 KNOTS WITHIN THE STORM WARNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$
3 follow-up statements
704 WHUS71 KLWX 301130 MWWLWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 730 AM EDT TUE OCT 30 2012 ANZ534>537-543-301930- /O.CON.KLWX.GL.W.0022.000000T0000Z-121031T0000Z/ CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND- 730 AM EDT TUE OCT 30 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ530>533-538>542-301930- /O.CON.KLWX.SR.W.0002.000000T0000Z-121031T0000Z/ CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- 730 AM EDT TUE OCT 30 2012 ...STORM WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...48 TO 63 KNOTS WITHIN THE STORM WARNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$
011 WHUS71 KLWX 301433 MWWLWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1033 AM EDT TUE OCT 30 2012 ANZ530>533-538>542-302245- /O.CAN.KLWX.SR.W.0002.000000T0000Z-121031T0000Z/ /O.EXA.KLWX.GL.W.0022.000000T0000Z-121031T0000Z/ CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- 1033 AM EDT TUE OCT 30 2012 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE STORM WARNING HAS BEEN CANCELLED. * WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ534>537-543-302245- /O.CON.KLWX.GL.W.0022.000000T0000Z-121031T0000Z/ CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND- 1033 AM EDT TUE OCT 30 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
706 WHUS71 KLWX 301729 MWWLWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 129 PM EDT TUE OCT 30 2012 ANZ531>534-537-539>543-310130- /O.CAN.KLWX.GL.W.0022.000000T0000Z-121031T0000Z/ /O.NEW.KLWX.SC.Y.0191.121030T1729Z-121031T2200Z/ CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND- 129 PM EDT TUE OCT 30 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT WEDNESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ530-535-536-538-310130- /O.CAN.KLWX.GL.W.0022.000000T0000Z-121031T0000Z/ /O.NEW.KLWX.SC.Y.0191.121030T1729Z-121031T0400Z/ CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- 129 PM EDT TUE OCT 30 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this gale warning went out at Oct 29, 8:52 PM EDT, 5 hours 44 minutes earlier.
Area forecast discussion, Oct 29, 8:52 PM EDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
852 PM EDT MON OCT 29 2012
.SYNOPSIS...
POST TROPICAL CYCLONE SANDY WAS APPROXIMATELY 120 MILES EAST-
NORTHEAST OF WASHINGTON D.C. EARLY THIS EVENING. THE POST-TROPICAL
CYCLONE WILL THEN TRACK INLAND INTO SOUTHERN PENNSYLVANIA. THIS
LARGE STORM WILL BRING SIGNIFICANT IMPACTS TO THE ENTIRE REGION
THROUGH MIDWEEK. CONDITIONS WILL IMPROVE DURING THE SECOND HALF OF
THE WORK WEEK.
&&
.NEAR TERM /THROUGH TUESDAY/...
SANDY HAS ACCELERATED...AND HAS MOVED ONSHORE ERLR THIS EVNG. RGNL
RADARS DEPICT THE HEAVIEST RAFL TO THE SW OF THE CYCLONE CENTER.
STILL DO HV SOME ECHOES NEARER THE CENTER. LTST HRRR AND WRF GDNC
SUGGESTS THAT THIS AREA MAY FILL BACK IN OVNGT. ATTM WL MONITOR
RATHER THAN MAKE BIG POPS ADJUSTMENTS. BANDS OF HEAVY RAIN WILL
LEAD TO SIGNIFICANT FLOODING OF STREAMS...CREEKS AND FLOODING IN
URBAN AREAS.
HV BEEN EXPERIENCING SOME OF THE HIEST WND GUSTS SINCE 21 OR
22Z...W/ SUSTAINED WNDS 20-30 KT AND GUSTS 40 KT COMMON. HV BEEN
SEEING SOME 50 KT GUSTS. THESE STRONG WINDS WILL LIKELY RESULT IN
WIDESPREAD DOWNED TREES AND POWER OUTAGES. WHILE WNDS SHUD
DIMINISH SOMEWHAT AS CENTER OF LOW NEARS...DONT WISH TO DILLUTE
THE SCREAMING MESSAGE OF THE THREAT NEXT SVRL HRS. THEREFORE WL
HOLD THE COURSE...ANTICIPATING THAT THE WIND FCST LKLY WL NEED TO
BE UPDTD OVNGT.
ANOTHER ASPECT OF THIS STORM IS SNOW IN THE HIGHER ELEVATIONS. THE
MOST SIGNIFICANT ACCUMULATIONS WILL OCCUR ABOVE 2000 FT. WITH THE
FORECAST WINDS...THIS WILL RESULT IN BLIZZARD CONDITIONS. HV
EXPANDED BLIZZARD WRNG ONCE AGN TO INCL WRN ALLEGANY CNTY. ATTM THE
BLIZZARD WARNING IS IN EFFECT FOR THE APPALACHIANS AS WELL AS
SKYLINE DRIVE IN SHENANDOAH NATIONAL PARK.
SANDY WILL PRODUCE SIGNIFICANT IMPACTS ACROSS THE MID-ATLANTIC
REGION. FOR A CONCISE SUMMARY OF THREATS AND THEIR IMPACTS PLEASE
SEE THE LATEST SPECIAL WEATHER STATEMENT ON SANDY...SPSLWX. THERE IS
A LINK TO THIS IN BIG RED LETTERS AT THE TOP OF OUR WEBPAGE...
WEATHER.GOV/LWX.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY/...
POST TROPICAL SANDY WILL REMAIN OVER PENNSYLVANIA TUESDAY NIGHT
BEFORE TRACKING INTO THE EASTERN GREAT LAKES WEDNESDAY. THE LOW WILL
CONTINUE TO SLOWLY WEAKEN DURING THIS TIME...BUT IT WILL REMAIN
WINDY DUE TO A STRONG PRESSURE GRADIENT. WIND GUSTS AROUND 30 TO 40
MPH ARE POSSIBLE...ESPECIALLY TUESDAY EVENING.
A DOWNSLOPING FLOW WILL ALLOW FOR DRIER CONDITIONS ACROSS MOST
AREAS. A FEW SHOWERS CANNOT BE RULED OUT...ESPECIALLY TUESDAY NIGHT
BUT ANY ADDITIONAL RAINFALL TOTALS WILL BE LIGHT. HOWEVER...UPSLOPE
SNOW IS EXPECTED TO CONTINUE FOR LOCATIONS ALONG AND WEST OF THE
ALLEGHENY FRONT. A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 8 AM
WEDNESDAY FOR THESE AREAS. ADDITIONAL SNOW ACCUMULATION IS EXPECTED
LATER WEDNESDAY MORNING AND AFTERNOON.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
AN UPPER-LEVEL TROUGH WILL REMAIN OVER THE REGION THROUGH THURSDAY
NIGHT. UPSLOPE SNOW SHOWERS ARE POSSIBLE ALONG AND WEST OF THE
ALLEGHENY FRONT. MOST OTHER LOCATIONS WILL TURN OUT DRY AND CHILLY.
HIGH PRESSURE WILL RETURN BUILD OVERHEAD DURING THE WEEKEND BEFORE A
COLD FRONT POSSIBLY IMPACTS THE AREA EARLY NEXT WEEK.
&&
.AVIATION /01Z TUESDAY THROUGH SATURDAY/...
SANDY MOVING INLAND TO SOUTH CENTRAL PENNSYLVANIA OVERNIGHT/TUESDAY.
SIGNIFICANT IMPACT FROM RAIN/WIND IS EXPECTED THROUGH THEN. WIND
GUSTS AOA 50 KT WILL REMAIN POSSIBLE INTO TUESDAY. CIGS HAVE
MAINLY BEEN MVFR MOST LIKELY GIVEN THE AMOUNT OF WIND...BUT VSBYS
HAVE BROUGHT IFR CONDITIONS IN MODERATE-HEAVY RAIN BANDS AND THIS
TOO WILL CONTINUE OVERNIGHT INTO TUESDAY. WNDS MAY ABATE SOMEWHAT
AS CENTER OF THE LOW NEARS TERMINALS TWD DAWN. WL BE MONITORING
WNDS...ADJUSTING AS NEEDED.
CONDITIONS WILL SLOWLY IMPROVE TUESDAY NIGHT AND VFR CONDITIONS ARE
EXPECTED FOR THE MIDDLE AND LATTER PORTIONS OF THE WEEK.
&&
.MARINE...
HURRICANE FORCE WIND WARNINGS ON THE MARYLAND CHESAPEAKE BAY AND
LOWER TIDAL POTOMAC AND STORM WARNINGS ON THE UPPER/MIDDLE TIDAL
POTOMAC REMAIN IN EFFECT THROUGH TUESDAY. STRONGEST WINDS ARE
EXPECTED NOW THROUGH TUESDAY MORNING.
WINDS REACHING/EXCEEDING SCA CRITERIA WILL CONTINUE ACROSS THE
MARINE AREA THROUGH AT LEAST WEDNESDAY. A SMALL CRAFT ADVISORY MAY
BE NEEDED FOR PORTIONS OF THE WATERS THURSDAY AND FRIDAY. HIGH
PRESSURE WILL BUILD OVERHEAD DURING THE WEEKEND.
&&
.HYDROLOGY...
RAINFALL TOTALS AROUND 8 TO 12 INCHES ARE EXPECTED IN THE I-270
CORRIDOR INTO THE BALTIMORE METROPOLITAN AREA. RAINFALL TOTALS
AROUND 5 TO 10 INCHES ARE EXPECTED IN THE WASHINGTON METROPOLITAN
AREA...LOWER SOUTHERN MARYLAND...AND THE EASTERN PANHANDLE OF WEST
VIRGINIA. THREE TO SIX INCHES OF RAIN ARE EXPECTED ACROSS THE
VIRGINIA PIEDMONT WITH ONE TO THREE INCHES LIKELY ACROSS THE CENTRAL
SHENANDOAH VALLEY INTO CENTRAL VIRGINIA.
RAINFALL RATES AROUND ONE INCH PER HOUR ARE EXPECTED IN THE
HEAVIEST BANDS OF RAIN. HEAVY RAIN OVER AN ALREADY SATURATED
GROUND SUPPORTS THE POTENTIAL FOR FLOODING...ESPECIALLY IN URBAN
AREAS AND LOCATIONS WHERE FALLEN LEAVIES /OR PERHAPS OTHER WIND
DRIVEN DEBRIS/ MAY CLOG DRAINAGE SYSTEMS. THESE FACTORS ALSO APPLY
FOR LONGER-DURATION STREAM FLOODING...WHICH IS LIKELY TO BE
SIGNIFICANT AND LENGTHY... EVEN ON STREAMS THAT ARE USUALLY FAST
TO RISE AND FALL.
THE URBAN AND SMALL STREAM FLOOD THREAT WILL CONTINUE THROUGH
TONIGHT INTO TUESDAY.
RIVER FLOODING IS EXPECTED BEGINNING LATE THIS EVENING AND LASTING
THROUGH MUCH OF THE WEEK AHEAD. THE WORST CONDITIONS ARE EXPECTED
ALONG THE MAINSTEM POTOMAC WHERE MAJOR FLOODING IS EXPECTED
WEDNESDAY INTO THURSDAY. MAJOR FLOODING IS ALSO FORECASTED TUESDAY
AND TUESDAY NIGHT ALONG THE CONOCOCHEAGUE CREEK NEAR FAIRVIEW...THE
OPEQUON CREEK NEAR MARTINSBURG...THE ANTIETAM CREEK NEAR SHARPSBURG
AND THE GOOSE CREEK NEAR LEESBURG.
IF EVERYTHING PLAYS OUT AS FORECAST...THE CREST MAY NOT GET DOWN TO
LITTLE FALLS UNTIL THURSDAY.
&&
.TIDES/COASTAL FLOODING...
PERSISTENT NW WNDS HV LED TO BLOWOUT ON THE BAY/PTMC. MOST SITES
AOB ASTRO NORMALS...XCPT FOR LWTV2/SLIM2 WHERE DEPARTURES RUNNING
AOB 1 FT.
ONCE CYCLONE MOVES A BIT FURTHER INLAND...WNDS WL BECOME SLY.
XPCTG POSITIVE TIDAL ANOMOLIES TO RESUME ONCE THAT HPPNS. THIS WL
FOCUS ON THE TUE AM AND TUE PM TIDE CYCLES. LTST GDNC SUGGESTING
WATER WL EFFECTIVELY PILE INTO THE UPR REACHES /BALT HARBOR NWD ON
THE BAY..INVOF INSIDE THE BELTWAY FOR THE PTMC/. HV INCRSD NUMBERS
THERE...TO 2 TO 4 FT...AND WL BE KEEPING DEPARTURES ARND 2 FT
ELSW.
THE UPR TIDAL PTMC POTENTIALLY CUD BE AFFECTED BY FRESHWATER
FLOODING AS WELL BY LT WED OR ELY THU.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...HIGH WIND WARNING UNTIL 8 PM EDT TUESDAY FOR DCZ001.
COASTAL FLOOD WARNING FROM 2 AM TUESDAY TO 8 AM EDT WEDNESDAY
FOR DCZ001.
MD...HIGH WIND WARNING UNTIL 8 PM EDT TUESDAY FOR MDZ003>007-
009>011-013-014-016>018-501-502.
COASTAL FLOOD WARNING FROM 2 AM TUESDAY TO 8 AM EDT WEDNESDAY
FOR MDZ007-011-013.
BLIZZARD WARNING UNTIL 2 PM EDT TUESDAY FOR MDZ501.
COASTAL FLOOD WARNING FROM MIDNIGHT TONIGHT TO 8 AM EDT
WEDNESDAY FOR MDZ014-016>018.
VA...HIGH WIND WARNING UNTIL 8 PM EDT TUESDAY FOR VAZ025>031-
036>040-042-050>057-501>504.
BLIZZARD WARNING UNTIL 8 AM EDT WEDNESDAY FOR VAZ503-504.
COASTAL FLOOD WARNING FROM 2 AM TUESDAY TO 8 AM EDT WEDNESDAY
FOR VAZ053-054.
BLIZZARD WARNING UNTIL 2 PM EDT TUESDAY FOR VAZ025>027-029-
036>040.
COASTAL FLOOD WARNING FROM MIDNIGHT TONIGHT TO 8 AM EDT
WEDNESDAY FOR VAZ052-055-057.
WV...HIGH WIND WARNING UNTIL 8 PM EDT TUESDAY FOR WVZ050>053-055-
501>506.
BLIZZARD WARNING UNTIL 8 AM EDT WEDNESDAY FOR WVZ501-503-505-
506.
BLIZZARD WARNING UNTIL 2 PM EDT TUESDAY FOR WVZ055-502.
MARINE...HURRICANE FORCE WIND WARNING UNTIL 8 PM EDT TUESDAY FOR
ANZ530>534-537>543.
STORM WARNING UNTIL 8 PM EDT TUESDAY FOR ANZ535-536.
&&
SYNOPSIS...HTS/BJL
NEAR TERM...HTS/BPP
SHORT TERM...BJL
LONG TERM...BJL
AVIATION...HTS/BPP/BJL
MARINE...BPP/BJL
HYDROLOGY...HTS/BJL
TIDES/COASTAL FLOODING...HTSHazardous weather outlook, Oct 30, 1:40 AM EDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 140 AM EDT TUE OCT 30 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 300945- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 140 AM EDT TUE OCT 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR LOCAL MEDIA...OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ON THE FOLLOWING HAZARDS... HIGH WIND WARNING. COASTAL FLOOD WARNING. HURRICANE FORCE WIND WARNING FOR THE CHESAPEAKE BAY AND LOWER TIDAL POTOMAC RIVER. STORM WARNING FOR THE MID AND UPPER TIDAL POTOMAC RIVER. DETAILS OF THESE HAZARDS AND THEIR IMPACTS CAN BE FOUND UNDER THE SPECIAL WEATHER STATEMENT HEADER /WWUS81/. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR LOCAL MEDIA...OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ON THE FOLLOWING HAZARDS... HIGH WIND WARNING. COASTAL FLOOD WARNING. HURRICANE FORCE WIND WARNING FOR THE CHESAPEAKE BAY AND LOWER TIDAL POTOMAC RIVER. STORM WARNING FOR THE MID AND UPPER TIDAL POTOMAC RIVER. DETAILS OF THESE HAZARDS AND THEIR IMPACTS CAN BE FOUND UNDER THE SPECIAL WEATHER STATEMENT HEADER /WWUS81/. .SPOTTER INFORMATION STATEMENT... SPOTTERS HAVE BEEN ACTIVATED. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-300945- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 140 AM EDT TUE OCT 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR LOCAL MEDIA...OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ON THE FOLLOWING HAZARDS... HIGH WIND WARNING. FLOOD WARNINGS. BLIZZARD WARNING FOR PORTIONS OF THE BLUE RIDGE MOUNTAINS AND POTOMAC HIGHLANDS. DETAILS OF THESE HAZARDS AND THEIR IMPACTS CAN BE FOUND UNDER THE SPECIAL WEATHER STATEMENT HEADER /WWUS81/. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR LOCAL MEDIA...OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ON THE FOLLOWING HAZARDS... HIGH WIND WARNING. FLOOD WARNINGS. BLIZZARD WARNING FOR PORTIONS OF THE BLUE RIDGE MOUNTAINS AND POTOMAC HIGHLANDS. DETAILS OF THESE HAZARDS AND THEIR IMPACTS CAN BE FOUND UNDER THE SPECIAL WEATHER STATEMENT HEADER /WWUS81/. .SPOTTER INFORMATION STATEMENT... SPOTTERS HAVE BEEN ACTIVATED.
In the hours before
Local storm report, Oct 30, 12:27 AM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1227 AM EDT TUE OCT 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM NON-TSTM WND GST 4 NW WINTERGREEN 37.92N 78.95W
10/30/2012 M65 MPH NELSON VA MESONET
&&
EVENT NUMBER LWX1201456
HTSLocal storm report, Oct 30, 12:28 AM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1228 AM EDT TUE OCT 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1209 AM NON-TSTM WND GST 1 ESE LAYTONSVILLE 39.20N 77.13W
10/30/2012 M63 MPH MONTGOMERY MD MESONET
&&
EVENT NUMBER LWX1201457
HTSLocal storm report, Oct 30, 12:30 AM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1230 AM EDT TUE OCT 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1219 AM NON-TSTM WND GST CLARKSBURG 39.24N 77.28W
10/30/2012 M58 MPH MONTGOMERY MD MESONET
&&
EVENT NUMBER LWX1201458
HTSLocal storm report, Oct 30, 1:49 AM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
149 AM EDT TUE OCT 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1257 AM NON-TSTM WND GST 2 ENE PETERSVILLE 39.36N 77.58W
10/30/2012 M61 MPH FREDERICK MD MESONET
&&
EVENT NUMBER LWX1201459
HTSLocal storm report, Oct 30, 2:02 AM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
202 AM EDT TUE OCT 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM FLOOD 2 SW BEALETON 38.55N 77.79W
10/30/2012 FAUQUIER VA DEPT OF HIGHWAYS
REMINGTON RD REMAINS CLOSED NEAR LUCKY HILL RD DUE TO
FLOODING
&&
EVENT NUMBER LWX1201460
JRKLocal storm report, Oct 30, 2:09 AM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
209 AM EDT TUE OCT 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 AM FLOOD 2 NNW MOUNT CLIFTON 38.80N 78.72W
10/30/2012 SHENANDOAH VA DEPT OF HIGHWAYS
CROOKED RUN RD REMAINS CLOSED DUE TO FLOODING. SEVERAL
OTHER ROADS IN THE COUNTY REMAIN CLOSED.
&&
EVENT NUMBER LWX1201461
JRKThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 2:36 AM EDT | Storm Warning | LWX | 8 hr | |
| Oct 30, 4:13 AM EDT | Wind Advisory | LWX | Arlington, Clarke, Fairfax, Fauquier, Frederick, Greene and 16 more | 6 hr |
| Oct 30, 6:23 AM EDT | Areal Flood Warning | LWX | Fauquier, King George, Prince William, Stafford, City of Fredericksburg, City of Manassas and 1 more | 12 hr |
| Oct 30, 9:40 AM EDT | River Flood Warning | LWX | Shenandoah, Warren | 5 hr |
| Oct 30, 1:29 PM EDT | Small Craft Advisory | LWX | 24 hr | |
| Oct 29, 9:26 PM EDT | River Flood Warning | LWX | Allegany | 6 hr |
| Oct 29, 9:54 PM EDT | Areal Flood Warning | LWX | Allegany | 17 hr |
| Oct 29, 10:08 PM EDT | River Flood Warning | LWX | Allegany | 6 hr |
| Oct 30, 6:13 AM EDT | Areal Flood Warning | LWX | Charles, Prince George's, Saint Mary's | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.